Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 29, 2017, 8:45 PM EDT for Peach County, Taylor County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2017, 8:45 PM EDT (00:45 UTC)
- Expired
- May 29, 2017, 9:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Peach County, GA, Taylor County, GA
The radar
The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
737
WWUS82 KFFC 300045
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
845 PM EDT MON MAY 29 2017
GAZ080-081-093>095-300145-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
845 PM EDT MON MAY 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
TAYLOR...NORTHWESTERN HOUSTON AND SOUTHERN CRAWFORD COUNTIES UNTIL
945 PM EDT...
At 845 PM EDT...a strong thunderstorm was over Butler...moving east
at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Perry, Fort Valley, Butler, Warner Robins, Centerville, Byron,
Marshallville, Reynolds, Saint Louis, Nakomis, Meadowdale, Hicks,
Potterville, Lakewood, Powerville, Lee Pope, Fickling Mill and Miami
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3246 8432 3264 8432 3270 8376 3256 8365
3243 8375
TIME...MOT...LOC 0045Z 268DEG 25KT 3256 8423
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 29, 7:40 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 29, 7:40 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 740 PM EDT Mon May 29 2017 .SHORT TERM /Tonight through Tuesday Night/... ...A Severe Thunderstorm Watch is in Effect for Portions of North and Central Georgia until 9 PM EDT... As expected, with ample instability in place, thunderstorms are quickly developing, primarily in association with an impulse moving from eastern Alabama into western Georgia. Thunderstorm coverage will continue to increase, especially ahead of this disturbance as it traverses the CWA through this evening. SBCAPE values have already reached in excess of 2000-2500 J/kg which will contribute to thunderstorm intensification and the increasing possibility of some severe thunderstorms. Damaging wind gusts will be the primary threat in the strongest storms with steep low level lapse rates and plentiful moisture. While some hail is possible, less impressive mid- level lapse rates will tend to reduce the large hail threat a bit. Coverage of showers and thunderstorms will gradually diminish overnight after sunset as daytime heating is lost and the aforementioned impulse moves eastward. The cold/stationary front currently residing to our northwest will continue to slowly sag into to our area on Tuesday. The proximity of this boundary as well as continuing southwest flow aloft will contribute to additional scattered showers and thunderstorms on Tuesday afternoon. Deep layer shear will not be a factor tomorrow as it is today, so while showers and thunderstorms can again be expected on Tuesday, threat for strong/severe thunderstorms will be low. RW .LONG TERM /Wednesday through Monday/... Models are coming into better agreement for the late week system. Confidence is increasing on showers/tstorms and have therefore increased probabilities. No other major changes planned. Previous Long Term discussion follows... 17 PREVIOUS LONG TERM /Tuesday Night through Sunday/... The long term remains unsettled with basically a west or southwest flow aloft across the southern states...and low pressure continuing across the Great Lakes. A moist air mass is expected to persist and a series of short waves will cross the area through the period. Breaks in the precipitation will be hard to time. So the overall pattern remains similar with chance or slight chance pops each period. GFS/ECMWF hint at a surface front pushing into GA Wednesday night into Thursday with somewhat drier air but not confident enough on this to make any big pop changes. 41 && .AVIATION... 00Z Update... Mainly VFR conditions currently outside of convection. Should see scattered MVFR or lower conditions developing by 06Z and impacting most TAF sites to some extent between roughly 08Z and 16Z. Light westerly winds, 5kt or less, will prevail through 14Z, increasing to 7-10kt after. Isolated convection across northwest Georgia and northern Alabama is expected to diminish between 00Z and 06Z as we lose surface heating. Right now I do not anticipate any impacts at the TAF sites. Scattered convection will redevelop Tuesday, mainly between 16Z and 04Z. //ATL Confidence...00Z Update... Medium most elements, especially concerning timing of any convection and MVFR or lower conditions early Tuesday. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 66 81 64 85 / 60 40 20 20 Atlanta 67 79 65 83 / 60 40 20 20 Blairsville 60 78 58 78 / 60 30 20 30 Cartersville 65 80 62 83 / 60 40 20 20 Columbus 70 84 67 86 / 30 40 20 20 Gainesville 65 79 64 82 / 60 40 20 20 Macon 68 85 66 86 / 30 40 20 20 Rome 65 82 61 84 / 60 40 20 30 Peachtree City 66 80 63 83 / 50 40 20 20 Vidalia 72 89 70 89 / 20 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 9 PM EDT this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb... Bleckley...Butts...Chattahoochee...Cherokee...Clarke...Clayton... Cobb...Coweta...Crawford...DeKalb...Douglas...Fayette... Forsyth...Glascock...Greene...Gwinnett...Hall...Hancock... Harris...Henry...Houston...Jackson...Jasper...Jefferson... Johnson...Jones...Lamar...Macon...Madison...Marion... Meriwether...Monroe...Morgan...Muscogee...Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike... Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart... Talbot...Taliaferro...Taylor...Twiggs...Upson...Walton... Warren...Washington...Webster...Wilkes...Wilkinson. && SHORT TERM...RW LONG TERM....17 AVIATION...RW
Hazardous weather outlook, May 29, 4:34 AM EDT, 16 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 434 AM EDT Mon May 29 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 434 AM EDT Mon May 29 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A few thunderstorms may become severe mainly this afternoon and evening. A frontal boundary will approach north Georgia today...giving increased chances for showers and thunderstorms. Afternoon heating will help to support a few strong to severe thunderstorms with damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... A moist and unstable air mass will remain over north and central Georgia through the period. There will be a chance of showers and thunderstorms each day...a few storms possibly severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, May 29, 7:48 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
748 PM EDT MON MAY 29 2017
GAZ004>007-300015-
Gilmer GA-Whitfield GA-Murray GA-Fannin GA-
748 PM EDT MON MAY 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...
NORTHEASTERN WHITFIELD...NORTHERN MURRAY AND NORTHWESTERN FANNIN
COUNTIES UNTIL 815 PM EDT...
At 748 PM EDT...a strong thunderstorm was over Dawnville, or near
Dalton...moving east at 30 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Chatsworth, Varnell, Eton, Crandall, Sumac, Jones Mill,
Higdon, Gregory, Cohutta Wilderness, Conasauga Lake, Beaverdale,
Dawnville, Cisco and Colwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3480 8433 3474 8494 3488 8499 3496 8481
3499 8464 3499 8451
TIME...MOT...LOC 2348Z 251DEG 28KT 3481 8487
HAIL...0.25IN
WIND...40MPHLocal storm report, May 29, 7:59 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 SW GOLDEN ACRES 33.66N 84.51W
05/29/2017 FULTON GA PUBLIC
REPORT VIA TWITTER OF A TREE BLOWN DOWN ON REDWINE RD
NEAR PRINCETON LAKES PARKWAY
&&
EVENT NUMBER FFC1700745
THIEMSpecial weather statement, May 29, 8:36 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
836 PM EDT MON MAY 29 2017
GAZ007-013-300115-
Gilmer GA-Pickens GA-
836 PM EDT MON MAY 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR GILMER AND NORTHWESTERN PICKENS
COUNTIES UNTIL 915 PM EDT...
At 836 PM EDT...a strong thunderstorm was over Roundtop, or near
Ellijay...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellijay, East Ellijay, Talking Rock, Talona, Cartecay, Tails Creek,
Blaine, Mountaintown, Roy, Hinton and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3461 8426 3458 8431 3458 8433 3456 8435
3442 8457 3470 8466 3481 8460 3482 8458
3483 8459 3485 8458
TIME...MOT...LOC 0036Z 321DEG 31KT 3462 8457
WIND...40MPHLocal storm report, May 29, 8:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 WSW COHENTOWN 33.79N 82.76W
05/29/2017 WILKES GA EMERGENCY MNGR
TREE BLOWN DOWN OVER ROADWAY ON TIGNALL RD AT MM 15...
ONE VEHICAL INVOLVED IN AN ACCIDENT BUT NO INJUIES
&&
EVENT NUMBER FFC1700746
THIEMLocal storm report, May 29, 8:45 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG WASHINGTON 33.73N 82.74W
05/29/2017 WILKES GA 911 CALL CENTER
TREE BLOWN DOWN IN WASHINGTON AT S ALEXANDER AND
BALTIMORE RD
&&
CORRECTED EVENT TIME
EVENT NUMBER FFC1700739
THIEMSpecial weather statement, May 29, 8:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
845 PM EDT MON MAY 29 2017
GAZ080-081-093>095-300145-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
845 PM EDT MON MAY 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
TAYLOR...NORTHWESTERN HOUSTON AND SOUTHERN CRAWFORD COUNTIES UNTIL
945 PM EDT...
At 845 PM EDT...a strong thunderstorm was over Butler...moving east
at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Perry, Fort Valley, Butler, Warner Robins, Centerville, Byron,
Marshallville, Reynolds, Saint Louis, Nakomis, Meadowdale, Hicks,
Potterville, Lakewood, Powerville, Lee Pope, Fickling Mill and Miami
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3246 8432 3264 8432 3270 8376 3256 8365
3243 8375
TIME...MOT...LOC 0045Z 268DEG 25KT 3256 8423
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:36 PM EDT | Special Weather Statement | FFC | Gilmer | 39 min |
| May 29, 9:20 PM EDT | Special Weather Statement | FFC | Paulding, Polk | 55 min |
| May 29, 10:15 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Fulton, Paulding | 60 min |
| May 30, 11:58 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Floyd | 47 min |
| May 30, 12:52 PM EDT | Special Weather Statement | FFC | Chattooga | 23 min |
| May 30, 1:17 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| May 30, 3:32 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 28 min |
| May 30, 3:54 PM EDT | Special Weather Statement | FFC | Carroll | 36 min |
| May 30, 4:30 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 30 min |
| May 30, 4:45 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 30 min |
| May 30, 5:09 PM EDT | Special Weather Statement | FFC | Crawford | 36 min |
| May 30, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Monroe | 30 min |
| May 30, 5:32 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| May 30, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jasper, Jones, Putnam | 27 min |
| May 30, 6:15 PM EDT | Special Weather Statement | FFC | Baldwin | 30 min |
| May 30, 6:45 PM EDT | Special Weather Statement | FFC | Washington | 30 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.